Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 37, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 10, 2005, 3:18 PM CDT for Woods County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 10, 2005, 3:41 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 47 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 102018 TOROUN OKC151-102045- /O.NEW.KOUN.TO.W.0037.050610T2018Z-050610T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 318 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 345 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF DACOMA...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE DACOMA TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853 $$ 30
2 follow-up statements
000 WWUS54 KOUN 102031 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUN 10 2005 OKC151-102045- /O.CON.KOUN.TO.W.0037.000000T0000Z-050610T2045Z/ WOODS OK- 330 PM CDT FRI JUN 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 345 PM CDT FOR WOODS COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DACOMA...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE DACOMA THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853 $$ 30
000 WWUS54 KOUN 102041 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 339 PM CDT FRI JUN 10 2005 OKC151-102049- /O.CAN.KOUN.TO.W.0037.000000T0000Z-050610T2045Z/ WOODS OK- 339 PM CDT FRI JUN 10 2005 ...THE TORNADO WARNING FOR WOODS COUNTY IS CANCELLED... THE CIRCULATION WITHIN THE STORM HAS WEAKENED AND IS NO LONGER CAPABLE OF PRODUCING A TORNADO. THE STORM WILL STILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND TO 60 MPH AS WELL AS TORRENTIAL RAINFALL THROUGH 4 PM. LAT...LON 3664 9873 3656 9867 3659 9853 3677 9853 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:50 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 10, 2:50 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT FRI JUN 10 2005 .DISCUSSION... CONVECTION WENT QUITE EARLY IN WEST TEXAS AND NORTHWEST OKLAHOMA WITH ARRIVAL OF FORCING FROM UPPER WAVE MOVING OUT OF NEW MEXICO. ELEVATED COMPLEX OF STORMS OVER THE EASTERN TEXAS PANHANDLE CONTINUES TO MOVE SLOWLY NORTH AND NORTHEAST AND COVERAGE IS INCREASING ACROSS NORTHWEST OKLAHOMA AND NEW DEVELOPMENT OVER WEST CENTRAL OKLAHOMA. THIS EARLY CONVECTION IS REDUCING THE AVAILABLE INSTABILITY THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL OKLAHOMA... BUT THERE IS STILL SOME FILTERED SUN ACROSS THE SOUTHWEST SECTIONS WHERE CAPE VALUES ARE CLIMBING TO AROUND 3000 J/KG. EXPECT CONVECTION FROM THE PANHANDLE INTO NORTHWEST OKLAHOMA TO EXPAND WITH POSSIBLE DEVELOPMENT LATE THIS AFTERNOON OR EARLY EVENING ACROSS THE SOUTHWEST. WILL PUT IN HIGH POPS TONIGHT /ESPECIALLY WEST/ BUT WILL MAKE WATCH TRENDS TO DETERMINE SPECIFIC ORIENTATION AND POPS. AGAIN THE FORECAST FOR THE NEXT COUPLE OF DAYS WILL BE QUITE DEPENDENT ON MESOSCALE AND CONVECTIVE EVOLUTION AND PLACEMENT OF CONVECTIVE BOUNDARIES. ON THE SYNOPTIC SCALE... THE BEST WAVE AFTER TONIGHT LOOKS TO AFFECT THE AREA ON SUNDAY... ALTHOUGH THE MODELS DIFFER ON HOW THIS WAVE WILL COME OUT INTO THE PLAINS AND THE EFFECTS ON THE SURFACE FEATURE LOCATIONS. GFS KEEPS STRONGER UPPER LOW FARTHER NORTHWEST AND HAS THE SURFACE LOW NEAR THE WESTERN KANSAS BORDER. ETA BRINGS MORE ENERGY INTO THE SOUTHERN PLAINS AND PLACES THE SURFACE LOW NEAR HOLLIS. BUT EVEN WITH THE GFS SOLUTION THERE IS A DECENT SHORTWAVE THAT MOVES INTO THE AREA SO THUNDERSTORMS ARE A GOOD BET EITHER WAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 90 69 91 / 60 30 30 40 HOBART OK 69 90 68 92 / 70 30 30 40 WICHITA FALLS TX 71 92 70 93 / 60 30 30 30 GAGE OK 64 86 64 90 / 80 30 40 40 PONCA CITY OK 69 89 69 89 / 60 40 40 50 DURANT OK 71 91 70 91 / 30 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
In the hours before
Special weather statement, Jun 10, 1:36 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 136 PM CDT FRI JUN 10 2005 OKZ010-011-101845- MAJOR OK-WOODWARD OK- 136 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF MOORELAND TO 13 MILES EAST OF QUINLAN AT 136 PM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MAJOR AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 10, 1:54 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 154 PM CDT FRI JUN 10 2005 OKZ005-010-011-101915- MAJOR OK-WOODS OK-WOODWARD OK- 154 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR...WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALABASTER CAVERNS STATE PARK TO 6 MILES SOUTHEAST OF WAYNOKA AT 154 PM CDT...MOVING NORTH AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MAJOR...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 10, 2:22 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 222 PM CDT FRI JUN 10 2005 OKZ006-101945- ALFALFA OK- 222 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CARMEN AT 222 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 10, 2:39 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT FRI JUN 10 2005 OKZ007-102000- GRANT OK- 239 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NASH AT 239 PM CDT...MOVING NORTH AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, Jun 10, 3:01 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CDT FRI JUN 10 2005 OKZ005-006-102015- ALFALFA OK-WOODS OK- 301 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF INGERSOLL AT 301 PM CDT...MOVING NORTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ALFALFA AND WOODS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, Jun 10, 3:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL AVARD 36.70N 98.79W
06/10/2005 0.75 INCH WOODS OK PUBLIC
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 49 min |
| Jun 9, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 9, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 39 min |
| Jun 9, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 42 min |
| Jun 9, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 51 min |
| Jun 9, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 33 min |
| Jun 9, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Jun 9, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 46 min |
| Jun 9, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 9, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 43 min |
| Jun 10, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 45 min |
| Jun 10, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 42 min |
| Jun 10, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jun 10, 3:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 51 min |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 44 min |
| Jun 10, 4:09 PM CDT | Flash Flood Warning | OUN | Woods, Woodward | 3 hr |
| Jun 10, 4:27 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 10, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.